Imuran and Anxiety/Panic

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Coltrane
New Member


Date Joined Nov 2007
Total Posts : 3
   Posted 11/2/2007 3:53 PM (GMT -7)   
Greetings to all!
 
I'm a new member here.
 
Some back ground information. I'm 30 and have been diagnosed with Crohn's for approximately 7 years. I've never had any major complications which I'm very grateful for.
 
A general question about Imuran though. A few people have mentioned to me that upon administration of Imuran they started to experience anxiety and panic for no apparent reason. All documented side effects and/or adverse effects do not indicate a relationship between Imuran and any psychological side effects.
 
Has anyone else experienced this?
 
Thanks in advance
Coltrane

gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 11/2/2007 4:16 PM (GMT -7)   
Hi I did not have any disorder of that kind. I would like to welcome you to HW and glad you are with us we are a very caring bunch and you will find it helpful I'amsure. I did not seem to have too many problems with Imuran are you going on it? I was on it with Rem. lol gail

JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 11/2/2007 5:12 PM (GMT -7)   
That's a new one that I haven't heard. Did you do a search for side effects?

I have heard that Prednisone can cause anxiety and even psychosis, but never Imuran and/or 6MP. I'd be interested to hear if it's a genuine side effect.
Judy
49 years old, Crohn's Disease   
Six resection surgeries, permanent ostomy, adverse reactions to Remicadeback on 6MP for maintenance, hoping for a long remission from this last surgery. 
 
 


teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 11/3/2007 4:18 AM (GMT -7)   
Hi and Welcome to Healing Well, I have been on Imuran for over 2 years and have no
problems with this med. If you do Imuran I hope it works for you.
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital
in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.
 My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
My Internest doctor has me on Lisnopril-HTCZ and Folic Acid. Diagnosed
with Osteoarthritis July 2007
 


LynnRN
Regular Member


Date Joined Oct 2007
Total Posts : 289
   Posted 11/3/2007 5:57 AM (GMT -7)   
Welcome!!  I have been on Imuran for over a year and have not had any of those issues with it,now,Prednisone was a totally differant story,WHOA,I thought I was going crazy!! I'm 39 and have Chrohns for 7 years,I also have not had any "major" problems",knock on wood,so let's keep our fingers crossed,and good luck!! :-)

Blaze
Regular Member


Date Joined Aug 2005
Total Posts : 50
   Posted 11/3/2007 8:42 AM (GMT -7)   
Coltrane, I had exactly that experience. I toughed it out for over a year since it was not a known side effect. Once I went off the drug viola anxiety gone. It wasn't mild either. Hope that helps.

 

Crohn's disease diagnosed in 1974 at 13 years of age.  First surgery at 18 removed entire colon, rectum and 3 ½ ft of small intestine resulting in an ileostomy.  Multiple surgeries since, with only 4-5 ft of small intestine remaining at this time.  What remains is in bad shape with two severe fibrotic strictures. Very painful.  Any further surgery would likely put me on TPN, which I've been fighting to avoid with anti-motility meds and pain management.  Silver lining - My hubby of 21 years is the kindest man in the world and my hero, and our 18 year old son is a constant source of pride and joy for both of us.


Coltrane
New Member


Date Joined Nov 2007
Total Posts : 3
   Posted 11/4/2007 5:07 PM (GMT -7)   
Thank you for the replies.
 
I have been on Imuran for approximately two years without any notable side effects and/or complications.
 
I became interested in the unknown side effects after a few people approached me with concern about the drug. After much investigation on the drug I found that the "rare" side effects are identical to the symtoms of anxiety and panic attacks.
 
The psychological side effects of Imuran to my knowledge and after speaking to many in the pharmacetical business has never been formally investigated since statistically the side effects are so rare plus trying to distinguish if the anxiety or panic attacks are in fact related to the drug or another physiological disorder. Trying to correlate pyschological side effects of a medication especially when used in conjunction with a drug that has known psychological side effects, i.e. Predisone is quite a complicated process.
 
I do hope that perhaps research will be conducted on this subject not only for the drug in question but also for other drugs in safe and effective management of all known side effects regardless if they are statistically unlikely.   

broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 11/4/2007 9:46 PM (GMT -7)   
Have you tried taking the imuran at bedtime? I know this may not ward off extreme aniety/panic attacks, but it's worth a try. I take mine at night so I can sleep though my side effects.
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.


thenay
Regular Member


Date Joined May 2006
Total Posts : 167
   Posted 11/4/2007 10:07 PM (GMT -7)   
I'm about to go on Imuran this week I was told. Anxiety wasn't one of the things I read that it can do, but I get anxiety from the pred i'm on at times when I taper, I hope it doesn't awake it when I go on Imuran if some people do have that from Imuran. We'll see ;)
I'll keep that idea in mind about taking it a night, thanks broomhilda, good idea! Glad it worked for you that way.

Welcome to HW btw Coltrane, and best wishes! :)


Male DX with CD May 2006 @ age 22, Colonoscopy and SBT
Taking Prednisone 30mg, Pentasa 500mg 3xday, Atenolol 25mg for fast heartbeat and Restoril 30mg for the sleepless nights (thanks Pred!)


chrissy27
Regular Member


Date Joined Oct 2007
Total Posts : 67
   Posted 11/5/2007 8:23 AM (GMT -7)   
I have panic episodes also but i'm not sure if it's related to me taking Imuran....i'll have to look into this
27 yr old female, diagnosed with crohn's colitis with stricture of the colon april 2007, first fistula- this month :(  
joint pain and swelling
 
 
current medications:  Imuran 50 MG, Lialda 1.2g, tramadol 50mg, flagyl, will be starting remicade soon


Coltrane
New Member


Date Joined Nov 2007
Total Posts : 3
   Posted 11/5/2007 4:35 PM (GMT -7)   
Chrissy, it might be worth investigating especially since panic isn't a specified side effect, however I'm quickly learning through research on this topic that even though it is uncommon it still does occur and many health care professionals are quick to discredit this since it is uncommon.

I do have to ask, have you taken Prednisone within the past year? I'm not certain as to whether it is stated on the drug reference guide but any side effects from Prednisone could take up to a year to diminish upon cessation of the drug.

sophiesmom
Regular Member


Date Joined Feb 2007
Total Posts : 32
   Posted 11/6/2007 7:32 AM (GMT -7)   
OMG, I was searching the board for this. Just a few days ago my 16 yr old started having a meltdown of high anxiety/depression. He started 6mp a month ago. I called GI and he says its not a side effect of 6mp, but this is the only thing that has changed in his treatment lately. He will see a therapist tomarrow to help sort this out. He was very ill last year and handled it very well until now.
15 year old son dxd with chrons 12/06.
Obstruction in duodenum, current meds are Prednisone, Remicade.


thenay
Regular Member


Date Joined May 2006
Total Posts : 167
   Posted 11/8/2007 3:11 PM (GMT -7)   
I'm on Prednisone and Imuran, but started Pred first and it caused a little shaking, however its only a day here and a day there it happens.
Hope Imuran doesn't extend that once i'm off pred. It's odd.

I'm so happy i'm coming off pred tho, it's the worse drug I've ever taken and i've gained 10 pounds in a month over it! I'm not the type of person who eats a lot, and I exercise 3-4 tmes a week.

How's your son holding up now mlfsandiego?
Male DX with CD May 2006 @ age 22, Colonoscopy and SBT
Taking Prednisone 30mg, Imuran 75mg, Atenolol 25mg for fast heartbeat and Restoril 30mg for the sleepless nights (thanks Pred!)

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 7:29 AM (GMT -7)
There are a total of 2,732,928 posts in 301,069 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, alexben667.
333 Guest(s), 10 Registered Member(s) are currently online.  Details
Tagier, 81GyGuy, tickbite666, ntzguy, Huddie, steveinErie, GingerGirl, eat2bwell, straydog, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer